PDA

View Full Version : Hi, Everyone!



Houston Curves
06-06-2011, 08:14 AM
I know that a lot of you have posted after your surgeries, and it has been so helpful to me in preparation for my postsurgical course. So, I wanted to let you know how my course of healing is going. My surgery was on 11/1/10. I am, unfortunately, still in a lot of pain at 7 months out. Even so, I have asked my PCP to keep dropping my meds. I have a crazy fear of addiction as my sister died of an accidental overdose of medications. I am down to 1 hydrocodone every 4 hours, with 2 at bedtime so that I can sleep. I am still walking with a cane on bad days (most days), but can manage without on some good days. I am just hoping that the good days keep coming more often. I got great correction from my perspective, from thoracic curve of 61 degrees down to 26 degrees, and lumbar curve of 58 degrees down to 25 degrees. Turned out that I really loved my doctor, Darrell Hanson. He really is the most talented in the Houston area. He says that I need to get used to the idea that I had a 50-50 chance that pain would resolve, and I may be on the bad side of that coin. So. that's OK as, I knew the risks going in and it isn't worse than when I went in - just different. My PCP says I have a marked weakness on the left side of my body too.However, I am feeling stronger on days when I get out and walk more. I hurt most when I wake up, then I walk and feel better, but if I over do it, I end up in bed in pain for a couple of days. Probably, at least in part, because I wasn't in great condition prior to surgery. The pain had gotten so bad that I had not been working out. Anyway, no complaints. As fast as my curves were progressing and with early onset osteoporosis, I am glad I had the surgery now.

There is one thing that I would like to ask you seasoned pros out there though. I am having horrible pain in my bones all over my body. Especially in the knees. It's hard to sit down. For now, on those really bad days, I have to "plop" on the sofa because my knees give out - causes too much pain to continue bending. My foot bones, ankles, knees, hips, elbows, hands, shoulders, and neck hurt. I am doing only one thing that might be different than others on the forum, but perhaps there might be some of you that are doing it. Since I have early onset osteoporosis, I am taking forteo injections in the stomach every night. It is meant to build new bone mass. MAYBE that is causing my joints and bones to hurt. Let me know if you have any ideas. Thanks, and hope you are all feeling great!

Ann

JenniferG
06-06-2011, 06:52 PM
Hi Ann. I'm so sorry your outcome has been less than hoped for. You sound pretty resigned to it... Perhaps there is more that can be done for you. I don't know if you'd be keen to get another opinion?

I haven't heard of those injections but if you're at all concerned they might be causing pain, can you simply stop? Or are they prescribed by your GP for a pre-osteoporosis condition? Perhaps trying medication by mouth might be an alternative. Hopefully discontinuing them, might relieve your pain.

I wish I could be more helpful. In any case, you still have lots of healing to go so there's likely to be improvements yet. Let us know how you go, won't you?

Lorz
06-06-2011, 07:38 PM
Hi Ann,
I was on IV Boniva for almost a year, and definitely had bone pain from it. I stopped it, and the pain greatly improved. They are both the same type of drug.

jrnyc
06-06-2011, 08:03 PM
hi Ann
is there a reason you must do the shots and not do the once monthly pills...?
i took the pills as i have osteopenia, but stopped them because i am getting dental implants, and was told to stop by orthopedic guys and by dental specialists...
i may resume the pills after my dental implants are completed, which will not be for at least another year, as i am getting several!

i am wondering why you must do the shots...if it is indeed early onset osteoporosis, why are pills not enough?

also, i had MRI's of both knees....found out i have medial meniscus tear in left knee, arthritic changes and cyst in right knee...knees started bothering me a year ago...
maybe you need an MRI of knees...?
also, per doctors, "osteoporosis doesn't hurt..."

arthritis hurts, as i can testify to...

hope you feel better..

jess

Susie*Bee
06-09-2011, 09:11 PM
I took Actonel (?) (another med for strengthening bones-- I had osteopoenia) for awhile and it caused me bone pain so I stopped taking it. I took Evista prior to that and returned to it, and it doesn't cause a problem with me. My doctor wanted me to try the other.

It's good to hear from you, Ann. I'm glad the surgery went well-- hopefully the pain will get better with time-- and maybe some of it is from the forteo. Take care.